Successful transition to buprenorphine in a patient with methadone-induced torsades de pointes

Jason Levi Esses, Jonathan Rosman, Lien Thanh Do, Paul Schweitzer, Sam Hanon

Research output: Contribution to journalArticlepeer-review

20 Scopus citations

Abstract

A 56-year-old-man presented with syncope and torsades de pointes secondary to methadone-induced QT prolongation. After transition from methadone to buprenorphine, a partial μ-opiate-receptor agonist and a κ-opiate- receptor antagonist, the QT normalized and ventricular arrhythmias resolved. Buprenorphine should be used for opiate dependence and chronic pain in patients with methadone-induced QT prolongation and as first line therapy in patients with risk factors for torsades de pointes.

Original languageEnglish
Pages (from-to)117-119
Number of pages3
JournalJournal of Interventional Cardiac Electrophysiology
Volume23
Issue number2
DOIs
StatePublished - Nov 2008
Externally publishedYes

Keywords

  • Buprenorphine
  • Methadone
  • Prolonged QT
  • Torsades de pointes

Fingerprint

Dive into the research topics of 'Successful transition to buprenorphine in a patient with methadone-induced torsades de pointes'. Together they form a unique fingerprint.

Cite this